Indigestion, or IBS or OC pain?

Since just before Christmas I have got stomach or abdomen ache/wind pain/side and back-ache every time I eat. Saw my onc 4 weeks ago who told me my CA125 was up from 200ish to 450ish - not a huge jump but he asked for a scan and kidney function blood test in case I am going to need chemo for the fourth time.(Finished 6 x carboplatin in July 2011). I didn't have these pains when I saw him,although I had been a bit constipated, but went to my GP immediately after Christmas to explain that the discomfort was stopping me eating and keeping me awake at night when it gets worse. He prescribed Oramorph as Tramadol, which I had been taking on and off to ease severe shoulder pain, was not also alleviating the pain in my stomach/abdomen. But I am loathe to keep taking morphine for what might just be indigestion or maybe I have developed IBS. I see my onc this Monday but in the meantime I just dont know what to do for the best. Currently typing this with a heat pad on my abdomen and have succumbed to 5ml of Oromorph.

Any thoughts please? Sorry this is so garbled. In the 7 years since I was diagnosed with OC I have been lucky and never had any pain or bloating in the relevant area so dont know if it's to do with OC or not.

Hoping you're all starting the new year off feeling better than I am at the moment!

Patsy

5 Replies

oldestnewest
  • Hi Patsy,

    Oh bless you dear, I know just how worried you must be feeling but you are in the best of hands and CT scans these days are very, very good so if anything cancerous is going on you should soon know for sure after your scan results.

    I suffer from Fibromyalgia and CFS, I was warned that chemo can often make muscle pain go away (well, its really the steroids that do that) but it comes back with a vengance after the chemo when the effects of the steroids wear off, the pains can be really intence, I take tramadol for it.

    Chemo is very toxicated and it can takes years for your body to heal from some of the damage its caused. Each time, the toxicity may effect your body more and more. It may dempend on how sensitive we are to the pain receptors too. I wonder if these get damaged by the chemo. I am aware of nerve damage and this can become a vicious cycle.

    I have suffered from IBS in the past, (pre-cancer), my bowels have never been the same since surgery and chemo. I do suffer from lots of bloating and wind and take medicine for the constipation. Constipation pain is dreadful, so I do empathise sweetheart.

    At the moment my pain is also keeping me awake at night but I do not have stomack pains like you do and would be concerned if I did. You have every right to be anxious, this is a normal reaction.

    I hope you won`t need to wait too long for your scan - I hope it is good news and your mind is soon put to rest.

    How high was your CA 125 on diagnosis? How low did it go? If it was much higher than it is now on origional diagnosis and at its lowest, then that will offer you a good marker.

    Best of luck Patsy - thinking of you with healing thoughts

    Tina xxxx

  • Hallo Tina and thanks so much for your reply. The 5ml of Oromorph I took earlier certainly got on top of the pain so I will take another 5ml tonight and hope I get some sleep! I just feel as if I should be saving heavy-duty drugs for if the pain ever becomes really agonising, which at the moment it isn't, and if it proves to be just indigestion and not due to OC I will feel a right royal wimp! But still, my onc will have my scan results when I see him this Monday so all will be revealed. At it's highest my CA 125 was around 1700 and went down to 50ish after chemo, so my current count of 453 doesn't seem too dreadful, so I'm hoping that whatever's going on can be knocked on the head without too much trouble.

    x

  • Hello Patsy,

    I had a similar experience. I finished chemo July 2011 and then at the end of October , developed stomach/back pains when I ate, severe nausea and lost quite a bit of weight.

    To cut a long story short, I was referred for a virtual CT colonogram (scan on colon and stomach) and the results showed an area of thickening on the stomach which turned out to be inflamatory only and likely due to the chemo and I am now on tablets. As Tina says, it takes a long time for the body to heal

    I understand how worried you must be . Good luck for monday and if anything does show, hopefully this will be minor and very easily treated. Will be thinking of you.

    Helen

  • Hello Helen and thanks for your interesting reply. I will keep your experience in mind as it could certainly be another avenue to be explored if it's not the OC which is causing my pain.

    Roll on Monday when I'll know what's what and can either stop imagining the very worst in the early hours, or if the news is bad there will be an effective treatment plan to begin ASAP.

    Patsy x

  • Hello Patsy!

    I have had problems with severe stomach pains too. They appear to be reflux related (I have a hiatus hernia so recognise the pain) I take lansoprazole each morning which reduces the stomach acid. I also avoid aspirin and ibuprofen (especially on an empty stomach) and find extra stong mints and mint or ginger tea can help. i do not take tramadol as it too is a morphine derivative and gave me horrendous nightmares. I have not been offered oromorph. I was given diclofenac in 2010 but did not take it for long. I rely on paracetemol and yoga type relaxation techniques!

    My ca 125 was 11,000 on diagnosis, 6 after 1st round of chemo and debulking, 200 when I started the last chemo which was not effective. Since the op to remove that tumour I have not had the results, I should get them when I see the surgeon on 26th. My Macmillan nurse rang yesterday to say they do not propose any more treatment at present (they were considering radio therapy) but will probably just keep me under review so I presume the CA125 level are not giving concern.

    Don't know if this helps.

    Margaret

You may also like...